A case of X-linked infantile agammaglobulinemia with preserved synthesis of IgE and resultant normal serum levels of IgE is described. The patient had manifestations of atopy and an anaphylactic reaction following the administration of penicillin G. Because he had multiple respiratory tract infections with Gram-positive organisms and did not respond adequately to prophylactic γ-globulin administration, penicillin therapy was deemed desirable. Therefore, after successful desensitization, therapy with prophylactic ampicillin was started with a resultant decrease in both number and severity of infections.
(JAMA 237:1852-1853, 1977)
Ganier M, Lieberman P. Infantile Agammaglobulinemia and Immediate Hypersensitivity to Penicillin G. JAMA. 1977;237(17):1852–1853. doi:10.1001/jama.1977.03270440042019
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: